International Journal of Mathematics and Mathematical Sciences
Volume 2004 (2004), Issue 69, Pages 3817-3820

On the Lagrange resolvents of a dihedral quintic polynomial

Blair K. Spearman1 and Kenneth S. Williams2

1Department of Mathematics and Statistics, Okanagan University College, Kelowna Canada V1V 1V7, British Columbia, Canada
2School of Mathematics and Statistics, Carleton University, Ottawa K1S 5B6, Ontario, Canada

Received 14 July 2004

Copyright © 2004 Blair K. Spearman and Kenneth S. Williams. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.


The cyclic quartic field generated by the fifth powers of the Lagrange resolvents of a dihedral quintic polynomial f(x) is explicitly determined in terms of a generator for the quadratic subfield of the splitting field of f(x) .